MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retained samples of the concerned lot number were inspected visually, electrically and mechanically.All electrodes were within limits, no failure could be detected.The user stated in his report that they have been encountering similar electrode contact issues (pads not adhering) repeatedly.The distributor distributes about (b)(4) pieces of this model annually on average.There is only one other complaint for this issue for an unknown lot number at an unknown location.We are requesting further information on how the skin is prepared for dispersive electrode placement in this hospital.We will provide a follow-up report once we receive further information.
 
Event or Problem Description
On november 09th 2019 we have been informed about an incident involving a dispersive electrode.A cauterize vessels robotic hysterectomy surgical procedure was performed at (b)(6) hospital in (b)(6) 2019.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The initial report was provided with the user's med watch report number: # 3900420000-2019-8005.The user report stated: "electrosurgical unit was in use to cauterize vessels during robotic hysterectomy.Megadyne electrosurgical patient return electrode in place.When surgeon went to use the esu, it alarmed.Pad was not adhering to patient therefore the esu would not operate.The surgeon was encountering bleeding and needed esu to operate.The return electrode pads from this company have been routinely not adhering to the patient causing this issue repetitively.Pad was checked by circulator and compressed and esu would then operate and vessel was cauterized." the distributor further stated "there were no patient consequences reported.The device is not available for return." we have requested several times for additional information and have not received any.
 
Additional Manufacturer Narrative
Retained samples of the concerned lot number were inspected visually, electrically and mechanically.All electrodes were within limits, no failure could be detected.The user stated in his report that they have been encountering similar electrode contact issues (pads not adhering) repeatedly.The distributor distributes about (b)(4) pieces of this model annually on average.There is only one other complaint for this issue for an unknown lot number at an unknown location.After several requests for further information on how the skin is prepared for dispersive electrode placement in this hospital we have been informed that "no additional information has been received concerning this event.No photos are available.This file has been completed and is in closed status.".We therefore consider the investigation closed.
 
Event or Problem Description
On november 09th, 2019 we have been informed about an incident involving a dispersive electrode.A cauterize vessels robotic hysterectomy surgical procedure was performed at (b)(6) hospital in (b)(6) 2019.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The initial report was provided with the user's med watch report number: # (b)(4).The user report stated: "electrosurgical unit was in use to cauterize vessels during robotic hysterectomy.Megadyne electrosurgical patient return electreode in place.When surgeon went to use the esu, it alarmed.Pad was not adhering to patient therefore the esu would not operate.The surgeon was encountering bleeding and needed esu to operate.The return electrode pads from this company have been routinely not adhering to the patient causing this issue repetitively.Pad was checked by circulator and compressed and esu would then operate and vessel was cauterized.".The distributor further stated "there were no patient consequences reported.The device is not available for return.".We have requested several times for addtional information and have not received any.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key9414968
Report Number8020045-2019-00030
Device Sequence Number18966231
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Model NumberRS271A30
Device Catalogue Number0855C
Device Lot Number171102-2402
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2019
Supplement Date Received by Manufacturer11/09/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient Weight130